Alert archive / Alabama / Wind Advisories in 2022
Wind Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Mar 29, 2022, 3:14 AM CDT for 39 counties in Alabama. It took effect at Mar 30, 2022, 9:00 AM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 3:14 AM CDT (08:14 UTC)
- In effect from
- Mar 30, 2022, 9:00 AM CDT
- Expired
- Mar 31, 2022, 4:00 AM CDT
- In force
- 19 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
287 WWUS74 KBMX 290814 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 314 AM CDT Tue Mar 29 2022 ALZ011>015-017>050-292100- /O.NEW.KBMX.WI.Y.0007.220330T1400Z-220331T0900Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 314 AM CDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 4 AM CDT THURSDAY... * WHAT...Sustained winds 15 to 25 mph, with gusts 40 to 50 mph expected. * WHERE...All of Central Alabama. * WHEN...From 9 AM Wednesday to 4 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees and tree limbs could be blown down which could result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Prepare for possible power outages. && $$ 40
6 follow-up statements
485 WWUS74 KBMX 291925 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 225 PM CDT Tue Mar 29 2022 ALZ011>015-017>050-301300- /O.CON.KBMX.WI.Y.0007.220330T1400Z-220331T0900Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 225 PM CDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM WEDNESDAY TO 4 AM CDT THURSDAY... * WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...From 9 AM Wednesday to 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
802 WWUS74 KBMX 300854 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 354 AM CDT Wed Mar 30 2022 ALZ011>014-022-302100- /O.NEW.KBMX.HW.W.0001.220330T2200Z-220331T0300Z/ /O.EXT.KBMX.WI.Y.0007.220330T1400Z-220330T2200Z/ Marion-Lamar-Fayette-Winston-Pickens- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, and Carrollton 354 AM CDT Wed Mar 30 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...For the High Wind Warning, sustained winds 20 to 25 mph with gusts up to 55 mph expected. For the Wind Advisory, sustained winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Marion, Lamar, Fayette, Winston and Pickens Counties. * WHEN...For the High Wind Warning, from 5 PM this afternoon to 10 PM CDT this evening. For the Wind Advisory, from 9 AM this morning to 5 PM CDT this afternoon. * IMPACTS...Strong wind gusts will blow down trees, possibly leading to widespread power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ015-017-023>026-030>035-039>042-302100- /O.EXT.KBMX.WI.Y.0007.220330T1400Z-220331T0600Z/ Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene- Hale-Perry-Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 354 AM CDT Wed Mar 30 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT THURSDAY... * WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...From 9 AM this morning to 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ018>021-027>029-036>038-043>050-302100- /O.CON.KBMX.WI.Y.0007.220330T1400Z-220331T0900Z/ Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Gadsden, Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 354 AM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 4 AM CDT THURSDAY... * WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...From 9 AM Wednesday to 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 40/Sizemore
336 WWUS74 KBMX 302026 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 326 PM CDT Wed Mar 30 2022 ALZ011>014-022-310300- /O.CON.KBMX.HW.W.0001.220330T2200Z-220331T0300Z/ /O.CON.KBMX.WI.Y.0007.000000T0000Z-220330T2200Z/ Marion-Lamar-Fayette-Winston-Pickens- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, and Carrollton 326 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM CDT UNTIL 10 PM CDT THIS EVENING... * WHAT...For the Wind Advisory, sustained winds 15 to 25 mph with gusts up to 45 mph expected. For the High Wind Warning, sustained winds 20 to 25 mph with gusts up to 55 mph expected. * WHERE...Marion, Lamar, Fayette, Winston and Pickens Counties. * WHEN...For the Wind Advisory, through 5 PM CDT this afternoon. For the High Wind Warning, from 5 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Strong wind gusts will blow down trees, possibly leading to widespread power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ018>021-027>029-036>038-043>050-310600- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/ Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Gadsden, Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 326 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...Through 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ015-017-023>026-030>035-039>042-310600- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/ Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Sumter-Greene- Hale-Perry-Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 326 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Sustained winds 15 to 25 mph, and gusts 40 to 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...Through 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
109 WWUS74 KBMX 302121 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 421 PM CDT Wed Mar 30 2022 ALZ011>014-022-310300- /O.CAN.KBMX.WI.Y.0007.000000T0000Z-220330T2200Z/ /O.EXT.KBMX.HW.W.0001.220330T2121Z-220331T0300Z/ Marion-Lamar-Fayette-Winston-Pickens- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, and Carrollton 421 PM CDT Wed Mar 30 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...WIND ADVISORY IS CANCELLED... * WHAT...sustained winds 20 to 30 mph with gusts up to 60 mph expected. * WHERE...Pickens, Winston, Marion, Lamar and Fayette Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Wind gusts will blow down trees, possibly leading to widespread power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ030-031-310400- /O.UPG.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/ /O.EXB.KBMX.HW.W.0001.220330T2121Z-220331T0300Z/ Sumter-Greene- Including the cities of Livingston and Eutaw 421 PM CDT Wed Mar 30 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 60 mph. * WHERE...Sumter and Greene Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ALZ018>021-027>029-036>038-043>050-310400- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/ Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Gadsden, Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 421 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...Through 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ015-017-023>026-032>035-039>042-310400- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/ Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Hale-Perry- Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 421 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...Through 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
425 WWUS74 KBMX 310408 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1108 PM CDT Wed Mar 30 2022 ALZ015-017-023>026-032>035-039>042-310600- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0600Z/ Walker-Blount-Tuscaloosa-Jefferson-Shelby-St. Clair-Hale-Perry- Bibb-Chilton-Marengo-Dallas-Autauga-Lowndes- Including the cities of Jasper, Oneonta, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Greensboro, Moundville, Marion, Centreville, Clanton, Demopolis, Linden, Selma, Prattville, Fort Deposit, and Hayneville 1108 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... * WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...Through 1 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ018>021-027>029-036>038-043>050-310900- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/ Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Gadsden, Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1108 PM CDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT THURSDAY... * WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with locally higher expected. * WHERE...All of Central Alabama. * WHEN...Through 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
694 WWUS74 KBMX 310644 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 144 AM CDT Thu Mar 31 2022 ALZ018>021-027>029-036>038-043>050-310900- /O.CON.KBMX.WI.Y.0007.000000T0000Z-220331T0900Z/ Etowah-Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Montgomery-Macon-Bullock-Lee-Russell- Pike-Barbour- Including the cities of Gadsden, Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 144 AM CDT Thu Mar 31 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... * WHAT...Sustained winds 20 to 25 mph, and gusts 50 mph with locally higher expected. * WHERE...Portions of eastern Alabama. * WHEN...Through 4 AM CDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees and tree limbs could be blown down which may result in property damage and power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Mar 29, 12:30 AM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Mar 29, 12:30 AM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1230 AM CDT Tue Mar 29 2022 .UPDATE... For 06Z Aviation. && .SHORT TERM... /Updated at 1239 PM CDT Mon Mar 28 2022/ Through Tomorrow. An elongated region of high pressure is stationed over the Upper Midwest extending southeast into the Deep South. Another area of high pressure is focused over the Gulf of Mexico. These features will contribute to a continuation of stable conditions and pleasant temperatures. A mostly sunny afternoon will see highs in the upper 60s northeast to near 80F south with a weak northerly breeze. Tranquil conditions expected tonight with increasing mid-level clouds across northern portions of the area and lows in the lower 40s northeast to mid 50s southwest. The ridge will shift eastward overnight and a thermodynamic transition will begin to occur as surface winds become southeasterly then southerly by tomorrow morning. This will support temperatures warming into the upper 70s to lower 80s tomorrow afternoon, but humidity will stay comfortably low. 86 .LONG TERM... /Updated at 0329 PM CDT Mon Mar 28 2022/ Severe weather forecast remains on track for Wednesday and no changes made to the expect impacts or general timing. Expect to see gradients winds increase well ahead of any storms during the day. Gusts approaching 50mph, especially across the west, aren't out of the question. Widespread 1-2 inches of rainfall is also expected, which could lead to flash flooding in urban and poor drainage areas. Looking toward the weekend, there is better model agreement that the frontal boundary will remain closer to the coast with a limited amount of moisture return northward. Have trended rain chances down for the weekend. 14 Previous long-term discussion: /Updated at 0330 AM CDT Mon Mar 28 2022/ Wednesday. A stout southern stream disturbance is forecast to move from the Southern Plains toward the lower Mississippi Valley on Wednesday. This shortwave will be a part of a more substantial/longwave trough across the central CONUS. This disturbance will feature an abundance of wind energy beginning with a ~100+ kt 500 mb jet streak and a robust low-level jet. In fact, most operational guidance suggests 850 mb winds of 60-75 kts, and 925 mb winds of 40-55 kts. This southerly LLJ will transport warm, moist air northward ahead of the advancing/ongoing MCS moving east across the Deep South on Wednesday. This convective system will approach areas to our west by the afternoon with the shortwave trough becoming more negatively tilted as it turns more northeast across the mid Mississippi Valley. Nonetheless, an area of low to mid 60s dewpoints will move in from the southwest, fostering MLCAPE ~500 J/kg or less given anticipated mid-level lapse rates ~6 C/km and a mixed variety of cloud cover. This relatively narrow warm sector will advance east into our area in the late afternoon, just ahead of the incoming MCS/QLCS. Given substantial wind energy with this system and forcing for ascent, line-embedded bowing segments & supercells will pose a threat for damaging straight-line winds and a few tornadoes, particularly where line-normal 0-3 km shear vectors can occur. We could see straight- line wind gusts above the "typical" 60 mph range, with gusts up to 70 mph possible, mainly in areas west of I-65. Forecast soundings suggest we'll be hard-pressed to see any large/severe hail. The severe threat will quickly progress east across Central Alabama Wednesday night, generally decreasing in intensity with the loss of instability and exiting dynamics to the north. However, all of Central Alabama will be at some risk through this period. As mentioned, an abundance of kinetic wind energy is expected, as well as a tight pressure gradient ahead of the convective system. Most guidance suggests a 10-14 mb pressure gradient from northwest to southeast Central Alabama. With any meaningful surface heating/BL mixing, non-thunderstorm wind gusts up to 45 mph will be possible across the area Wednesday afternoon into Wednesday night. This could be problematic considering saturated soils in the area. Sporadic tree fall could lead to power outages or property damage if they land in unwanted spots. Rainfall associated with most intense showers/thunderstorms could be quite heavy at times. However, this system will be somewhat transient, hopefully limiting the overall flooding/flash flooding potential. We generally expect 1-2" of rain, with locally higher amounts. Any persistent heavy rain in vulnerable areas could an issue (urban areas, low-lying, poor drainage) given already saturated soil. It may be that heavier rainfall amounts favor our southeast since the surface boundary lays over and becomes more parallel to mean flow aloft late Wednesday night, slowing its eastward progress a bit. Thursday through Sunday. By Thursday morning, PoPs continue to clear from west to east behind the synoptic cold front. Drier tropospheric air will move into the area with breezy westerly winds Thursday afternoon. Br Friday, flow aloft is now more zonal and the remnant cold front is stalled somewhere across the northern Gulf. A shortwave perturbation is progged to move across the Central Plains toward the mid Mississippi Valley Saturday morning. Though to our north, its influence in the region will aid in forcing, as well as in pulling the front back to the north. This will foster isentropic ascent across the Gulf Coast Saturday. I've kept chance PoPs in for that period, and there could be a few elevated thunderstorms in areas south. Guidance tonight continues to vary with this system's trajectory, but has trended down with MUCAPE. Either way, Sunday appears to be an improvement over Saturday in terms of temperatures & PoPs. 40/Sizemore && .AVIATION... 06Z TAF Discussion. Advertising VFR TAFs for this period. This includes light easterly (or variable) winds at most terminals tonight with no cig or vis issues. The one exception will be our southern terminals MGM & TOI. We're monitoring lower ceilings spreading north from the Gulf Coast, as well as patchy fog development. I have low confidence on flight impacts, so I've chosen only a TEMPO at these two airfields. Otherwise, expected southerly winds at 7-10 kts by tomorrow afternoon with scattered high clouds. 40/Sizemore && .FIRE WEATHER... Rain-free conditions will continue through Wednesday afternoon, before a line of strong to severe storms moves through the area. 20 ft winds become southerly Tuesday afternoon at 5-10 mph. A significant wind speed increase is expected through the morning on Wednesday, with 20ft winds nearing 20mph by mid day. Minimum RH values will also increase tomorrow as moisture returns to the area. Expect minimum RH values in the 28-45 percent range tomorrow. Thunderstorms will bring widespread soaking rains Wednesday afternoon into Wednesday night. KBDI values remain low. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 78 58 83 56 69 / 0 0 10 100 10 Anniston 79 59 84 58 71 / 0 0 10 100 10 Birmingham 80 60 84 57 69 / 0 0 20 100 10 Tuscaloosa 81 61 85 56 70 / 0 0 40 100 10 Calera 81 61 85 59 70 / 0 0 20 100 10 Auburn 79 59 83 61 74 / 0 0 0 90 30 Montgomery 83 60 86 61 75 / 0 0 10 100 10 Troy 84 60 85 62 78 / 0 0 10 100 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Mar 28, 3:42 AM CDT, 23 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 342 AM CDT Mon Mar 28 2022 ALZ011>015-017>050-291145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 342 AM CDT Mon Mar 28 2022 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. River flooding is ongoing along portions of the Tombigbee and Black Warrior river basins. Please refer to river products for specific information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. River flooding is forecast to continue along portions of the Tombigbee and Black Warrior rivers through at least Tuesday. Please refer to river products for specific information. Strong to severe thunderstorms are possible Wednesday afternoon into Wednesday night. Primary threats include damaging wind gusts and tornadoes. In addition to severe weather, non-thunderstorm wind gusts up to 45 mph are possible Wednesday afternoon into Wednesday night. Locally heavy rainfall will also be possible, which could lead to flash flooding in low-lying or poor drainage areas. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Wednesday and Wednesday night.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.